Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 19, 2014, 3:46 AM CDT. It took effect at Oct 19, 2014, 4:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2014, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 19, 2014, 4:00 PM CDT
- Expired
- Oct 20, 2014, 2:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
400 WHUS73 KMKX 190846 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CDT SUN OCT 19 2014 ...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY LATE THIS AFTERNOON BETWEEN DEEPENING LOW PRESSURE IN WESTERN ONTARIO AND HIGH PRESSURE CENTERED OVER THE VIRGINIAS. THE WINDS WILL LOWER AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC. LMZ644>646-191700- /O.NEW.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 AM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM CDT MONDAY. * WINDS: SOUTHWEST 5 TO 10 KNOTS...INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES: 1 TO 2 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
4 follow-up statements
463 WHUS73 KMKX 191431 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CDT SUN OCT 19 2014 ...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY LATE THIS AFTERNOON BETWEEN DEEPENING LOW PRESSURE IN WESTERN ONTARIO AND HIGH PRESSURE CENTERED OVER THE VIRGINIAS. THE WINDS WILL LOWER AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC. LMZ644>646-192245- /O.CON.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM CDT MONDAY... * WINDS: SOUTHWEST 5 TO 10 KNOTS...INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES: 1 TO 2 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
577 WHUS73 KMKX 192037 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CDT SUN OCT 19 2014 ...GUSTY WINDS DEVELOPING LATE THIS AFTERNOON... .GUSTY SOUTHWEST WINDS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY TONIGHT. THE BEST CHANCE FOR HIGHER GUSTS WILL BE SOUTH OF PORT WASHINGTON AND TOWARD OPEN WATERS. THE WINDS WILL LOWER AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC. LMZ644>646-200445- /O.CON.KMKX.SC.Y.0075.141019T2100Z-141020T0700Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 PM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT MONDAY... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON INTO EARLY TONIGHT. WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS LATER IN THE NIGHT. * WAVES: 1 TO 3 FEET INCREASING TO 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
325 WHUS73 KMKX 200215 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT SUN OCT 19 2014 ...GUSTY WINDS THROUGH EARLY MORNING... .GUSTY SOUTHWEST WINDS ARE EXPECTED INTO THE EARLY MORNING HOURS. THE BEST CHANCE FOR HIGHER GUSTS WILL BE SOUTH OF PORT WASHINGTON AND TOWARD OPEN WATERS. THE WINDS WILL LOWER AND TURN WEST LATE TONIGHT AS A SURFACE TROUGH/COLD FRONT MOVES ACROSS LAKE MICHIGAN BEHIND THE LOW AS IT MOVES EAST INTO WESTERN QUEBEC. LMZ644>646-200700- /O.CON.KMKX.SC.Y.0075.000000T0000Z-141020T0700Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 PM CDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT MONDAY... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THE EARLY MORNING HOURS. WINDS TURN WEST AND LOWER TO 10 TO 15 KNOTS LATER IN THE NIGHT. * WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
160 WHUS73 KMKX 200723 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 223 AM CDT MON OCT 20 2014 ...WINDS HAVE EASED OVER THE NEARSHORE WATERS... .SOUTHWEST WIND GUSTS HAVE LOWERED BELOW SMALL CRAFT ADVISORY LEVELS...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. THERE MAY STILL BE A GUST OR TWO REACHING 22 KNOTS TO 25 KNOTS SOUTH OF MILWAUKEE FOR THE NEXT FEW HOURS...BUT NOT FREQUENT ENOUGH FOR AN EXTENSION OF THE ADVISORY. LMZ644>646-200830- /O.EXP.KMKX.SC.Y.0075.000000T0000Z-141020T0700Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 223 AM CDT MON OCT 20 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 3:39 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 19, 3:39 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT SUN OCT 19 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
A SHORT WAVE TROUGH WILL DROP SE OUT OF THE PRAIRIE PROVINCES OF
CANADA TODAY AND ACROSS THE WESTERN GREAT LAKES TONIGHT....PUSHING
A TRAILING COLD FRONT THROUGH THE STATE TONIGHT.
WARM AIR ADVECTION ON SW WINDS AHEAD OF SURFACE LOW
PRESSURE...CURRENTLY OVER WESTERN MANITOBA...THAT REACHES
WESTERN ONTARIO BY 00Z AND SAULT STE MARIE BY 12Z MONDAY.
925 MB TEMPS JUMP 4C TO 5C BETWEEN 12Z AND 00Z. WARMEST 925 MB
READINGS IN THE LATE EVENING/EARLY OVERNIGHT AS THE THERMAL RIDGE
CROSSES THE REGION...THEN TEMPS COOL 2-3C BY 12Z MONDAY WITH WEAK
COLD ADVECTION BEHIND THE COLD FRONT. HIGH TEMPERATURES TODAY WILL
BE 5 TO 10 DEGREES WARMER THAN YESTERDAY...BUT STILL A BIT BELOW
NORMAL. CLOUDS AND THE LATE PASSAGE OF THE COLD FRONT WILL HOLD
LOWS IN THE 40S.
SOME ISENTROPIC ADIABATIC OMEGA ON 295K SURFACE DEVELOPING IN THE
EAST WITH THE WARM AIR ADVECTION LATE THIS AFTERNOON...BUT
CONDENSATION PRESSURE DEFICITS REMAIN 100 MB OR HIGHER WITH BEST
LOWER-LAYER WARM-AIR ADVECTION DRIVEN Q-VECTOR CONVERGENCE STAYING
NORTH.
A SLIGHTLY BETTER CHANCE TONIGHT WITH STRONGER HIGHER LAYER
Q-VECTOR CONVERGENCE MOVES ACROSS THE CWA WITH VORTICITY
ADVECTION AHEAD OF MAIN VORT MAX. STILL LOOKS AS THOUGH SMALL
CHANCES WILL BE LIMITED TO THE FAR NORTHEAST.
.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.
MODELS ARE IN GOOD AGREEMENT WITH BRINGING 500 MB SHORTWAVE
TROUGH SOUTHEAST THROUGH THE AREA MONDAY. AREA FORECAST SOUNDINGS
ARE SHOWING SOME VERY WEAK MEAN LAYER CAPE IN THE LOW
LEVELS...MAINLY IN THE AFTERNOON HOURS. THE BEST COMBINATION OF
THIS AND 850 MB TO 700 MB MOISTURE IS TOWARD THE SHEBOYGAN
AREA...MORE SO ON NAM THAN GFS SOUNDINGS. ECMWF IS ONLY SYNOPTIC
MODEL PRODUCING ANY QPF MONDAY INTO MONDAY EVENING.
FOR NOW...WILL LEAVE LOW POPS FOR RAIN SHOWERS IN THE FAR
NORTHEAST COUNTIES MONDAY...WITH DRY CONDITIONS ELSEWHERE. COULD
SEE REMOVING POPS IN LATER FORECASTS IF 850 MB TO 700 MB MOISTURE
DECREASES. COLD AIR ADVECTION AND CLOUDS SHOULD KEEP HIGHS IN THE
MIDDLE TO UPPER 50S.
SHORTWAVE TROUGH MOVES SOUTHEAST OF THE AREA BY MONDAY NIGHT. LOW
LEVEL MOISTURE LINGERS MONDAY NIGHT INTO TUESDAY...ESPECIALLY
TOWARD LAKE MICHIGAN. IN ADDITION...ONSHORE LOW LEVEL WINDS DURING
THIS TIME MAY BRING LAKE EFFECT CLOUDS TO THE LAKESHORE COUNTIES.
MODELS KEEPING MAIN AREA OF LAKE EFFECT SHOWERS JUST EAST OF THE
AREA...IN A NORTH TO SOUTH BAND AFFECTING THE SOUTHERN SHORE OF
LAKE MICHIGAN. KEPT FORECAST DRY OVER THE AREA...BUT KEPT CLOUDS
LINGERING IN THE FAR EAST. 925 MB TEMPERATURE FIELDS SUGGEST NEAR
OR SLIGHTLY BELOW NORMAL TEMPERATURES DURING THIS TIME.
HIGH PRESSURE BRINGS MORE QUIET WEATHER TUESDAY NIGHT...WITH
DELTA T VALUES LESS FAVORABLE FOR LAKE EFFECT CLOUDS IN THE FAR
EAST.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS
MEDIUM.
GFS/ECMWF SHOWING 500 MB RIDGE AXIS OVER THE AREA ON WEDNESDAY
AND WEDNESDAY NIGHT WEAKENING...WITH A 500 MB SHORTWAVE TROUGH
MOVING EAST INTO THE AREA THURSDAY AND THURSDAY NIGHT. MOISTURE IN
THE LOW TO MID LEVELS WITH THIS FEATURE IS MODEST AT BEST IN THE
WESTERN COUNTIES DURING THIS TIME. THEY DO SHOW THE QPF FALLING
APART THURSDAY NIGHT AS IT MOVES INTO THE AREA.
FOR NOW...WILL CONTINUE POPS THURSDAY IN THE WESTERN PORTIONS OF
THE AREA. MAY HAVE TO REDUCE POPS IN LATER FORECASTS IF THIS TREND
CONTINUES. TEMPERATURES REMAIN NEAR SEASONAL NORMALS DURING THIS
TIME.
DRY CONDITIONS LOOK TO REMAIN FRIDAY INTO SATURDAY...WITH SOME
WARM AIR ADVECTION OCCURRING OVER THE REGION. THIS COULD LEAD TO A
WARMING TREND WITH MILD TEMPERATURES.
&&
.AVIATION/12Z TAFS/...COMING SHORTLY...
&&
.MARINE...COMING SHORTLY...
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ066-071-072.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM CDT MONDAY
FOR LMZ644>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...WOODHazardous weather outlook, Oct 18, 3:22 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT SAT OCT 18 2014 WIZ046-047-051-052-056>060-062>072-192030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 322 PM CDT SAT OCT 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD FROST IS EXPECTED LATE TONIGHT EXCEPT RIGHT ALONG THE LAKE MICHIGAN SHORE. PATCHY FROST SHOULD REACH THE LAKESHORE. A FROST ADVISORY IS IN EFFECT FOR MILWAUKEE...RACINE AND KENOSHA COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-192030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CDT SAT OCT 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL THIS EVENING FOR BRISK NORTHWEST TO NORTH WINDS AND HIGH WAVES. WINDS AND WAVES WILL SUBSIDE DURING THE EVENING AS HIGH PRESSURE APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WWW.WEATHER.GOV/MKX MG
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.